Announcement

Collapse
No announcement yet.

Detrol-LA

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Detrol-LA

    Hey,

    I was wondering if anyone knew the short-term side effects of Detrol-LA. My uro has had me on it for almost 2 weeks now, and during that time I have developed serious stomach reflux. It doesn't seem to matter if I eat or not, at some point in the day I feel the throat burning and the salty taste in my mouth. This afternoon, I finally just threw-up. No warning, nothing... just BLECH, EVERYWHERE. I also have had a really bad chest cough for a few days, but I've had this severe indigestion for much longer. I kinda wonder if the cough came FROM the indigestion irritating my esophagus. I have no fever, and am otherwise not ill.

    Detrol-LA is the only oral medication that I'm on, although I had a cysto-hydro with DMSO a week ago. Could DMSO do that???

    I'm going crazy with the Tums popping, and I don't want another explosive episode like this afternoon... Any thoughts?
    Last edited by lnseagraves; 03-22-2007, 10:08 AM.

  • #2
    Inseagraves, years ago I would have this hacking cough at times. My throat was very sore and my voice would be hoarse. Went to a ears, nose, throat specialist just to be told I was fine. There were time I literally throw up just the salt liquid stuff you are talking about, nothing else but just that. Still did not get help.

    Well now at times it gets so bad I started to have chest pains that went up to my esophagus, my esophagus feel like it was going into spasms and it would get so tight I couldn't hardly breathe. By then I had a new doctor which specialist in things like this a gastro. something. He did a test where they put a thin tube down my throat to check my esophagus. Well found out my esophagus is badly scared and was inflammed. Scares are from the constant irritated of stomach acid coming up into the esophagus. I am taking omeprazole now. And it does help. And times in between sometimes I have to take Rolaind or tums or something to stop the spasms from getting severe.

    I am taking Detrol LA, but this problem was way before I was taking this particular medication.

    It could be the Detrol LA irritating the esophagus but it would be a good thing to check to see if the acid reflux is going into your esophagus. Man, I must had some bad doctors back then.

    Sending hugs, Trishann

    Comment


    • #3
      HI Sounds like acid reflux to me too. I have Barrett's Esophagus now from years of severe acid reflux. So please don't let it get too bad or you'll end up with a damaged esophagus with pre-cancerous cells. It doesn't matter what's causing it as much as what you can do to end the damage from getting worse. If you are barfing, shortness of breath because of acid.....sounds like you are in need of a good Gastro specialist! Good luck! Roxie

      Double Spinal Cord Stimulator surgery 8/09
      Unsuccessful MiniArc sling surgery 12/07
      Dx'd Hypothyroid
      Dx'd Chronic Axonal Neuropathy & Myopathy
      June 2007
      Dx'd IC May 2006 (after suffering for 25+ yrs!)
      First Cysto 1979
      First Hydro 1981 (Many treatments since then!)
      Collagin"Durasphere" injections for urethra
      Gall bladder surgery Aug. 2004
      Gastric Bypass Dec. 2004
      Dx'd: Barrett's Esphogus July 2004
      Dx'd: Vaginal Atrophy 2005
      Bladder surgery 2000
      Dx'd: IBS 2000
      Hysterectomy (fibroids) 1999
      Laminectomy 1989
      Dx'd: Degerative Disk Disorder 1989

      For IC I use Elmiron, Elavil and Freeze dried Aloe Vera (it works likes Elmiron, but naturally)and Azo as needed. I also take Zegerid, Randitine for Barrett's Esophagus. (which causes me to have constant yeast infections!)I take Cymbalta for Neuopathy/Myopathy pain. I use the Climara patch for menopause symptoms. I'm on a very strict diet because of the IC, IBS and Gastric Bypass. I take Primal Defense Probiotics and whole food Iron.
      I no longer have the awful urethral pain! I've been using MSM gel now for 4 mo. and haven't had a flare up or the urethra pain.....it's amazing stuff!!:woohoo:

      Comment


      • #4
        I would say that the detrol may be causing your heartburn/reflux. I have motility issues of the gut and could NEVER take those type drugs because what they do is Slooooooow your digestion down to a turtles pace, and your food will just sit in your tum alot longer and this can cause reflux issues. I would talk to your doctor about it, you dont want to stay on that if it is going to give you severe heartburn like that. I would talk to your doctor.
        Hope you feel better soon. Maybe try some gaviscon chewables. Those really helped me with heartburn better than any of those other ant-acids.
        Jen

        Comment


        • #5
          Thanks everyone,

          I have an apt. with my uro again on monday. As I've only had the acid reflux for the 2 weeks I've been on detrol, I'll talk to him about it. If I have further trouble, I'll visit my gp for prilosec or something. My husband had acid reflux last year for a couple months and our gp put him on that and it straightened him out.

          Comment

          Working...
          X